MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-60/I16-40
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.Device iteration is afx with duraply.Devices remain implanted in patient.
 
Event or Problem Description
The patient was initially treated for an iliac aneurysm with the afx abdominal aortic aneurysm (aaa) stent; this is an off-label initial implant as afx is intended for aaa treatment.Approximately four and a half years post initial procedure, the patient presented with type ia and ii endoleaks as detected per ct (computed tomography) at routine follow-up.The physician plans to re-intervene and surgery is scheduled for (b)(6)2020.As of date, there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, the type ia endoleak and type ii endoleak of the both inferior mesenteric artery (ima) and lumbars are confirmed.The type ii eendoleaks are anatomy related and the type ia endoleak is user related due to the reported right common iliac artery diameter of 37mm is off label (should be 10-23mm) and the discharge summary stated the patients primary diagnosis was peripheral arterial disease and right iliac aneurysm (off label outside of treatment range).There were no procedure related harms identified.The final patient status was discharged on the first post-operative day following a secondary endovascular procedure.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with duraply.Corrections: h6: result remove code 3233.H6: conclusion remove code 11.
 
Event or Problem Description
The patient was initially treated for an iliac aneurysm with the afx abdominal aortic aneurysm (aaa) stent; this is an off-label initial implant as afx is intended for aaa treatment.Approximately four and a half years post initial procedure, the patient presented with type ia and ii endoleaks as detected per ct (computed tomography) at routine follow-up.The physician plans to re-intervene and surgery is scheduled for (b)(6) 2020.As of date, there have been no additional patient sequelae reported.Additional information: the physician performed a secondary endovascular procedure on (b)(6) 2020, with an afx bifurcated stent graft and vela suprarenal.The final patient status was not reported.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key9603642
Report Number2031527-2020-00022
Device Sequence Number2927865
Product Code MIH
UDI-Device Identifier00818009010216
UDI-Public(01)00818009010216(17)171216
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/16/2017
Device Model NumberBA28-60/I16-40
Device Lot Number1280382-012
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/20/2019
Supplement Date Received by Manufacturer12/20/2019
Initial Report FDA Received Date01/17/2020
Supplement Report FDA Received Date07/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT 1252604-002; AFX LIMB STENT GRAFT 1252604-002
Outcome Attributed to Adverse Event Other;
Patient Age74 YR